Illinois, 2005

Damaging Wind in Illinois, June 10, 2005

June 10, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 12:44 PM CST, 7 hours 31 minutes earlier.

Area forecast discussion, Jun 10, 12:44 PM CST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
144 PM CDT FRI JUN 10 2005

.DISCUSSION...A LOT GOING ON IN THE SHORT TERM FOR CWA. 12Z NAM AND
GFS CONTINUE TO HAVE THEIR DIFFERENCES ON HOW FAST AND HOW FAR WEST
T.S. ARLENE WILL TRAVEL ONCE IT MAKES LANDFALL. WILL SIDE MORE WITH
NAM AS IT IS CLOSER TO UKMET AND ECMWF SOLUTIONS.

FOR THIS EVENING...WE WILL CONTINUE TO SEE SCATTERED TRWS AS CAPES
IN EXCESS OF 3000 COVER MOST OF CWA...WITH MOST UNSTABLE AIR OVER
AREAS ALONG AND SOUTH OF I-70. IN ADDITION...HAVE MCV OVER WEST
CENTRAL MO...TRAVELING TO THE NORTH NORTHEAST ACROSS THE STATE. THIS
WILL HELP TO TRIGGER TRW ACTIVITY THROUGHOUT THE EVENING HOURS.
ACTIVITY SHOULD TAPER OFF AFTER MIDNIGHT...BUT WILL KEEP CHANCE POPS
GOING THROUGHOUT THE OVERNIGHT PERIOD.

ON SATURDAY...MOST OF CWA TO RECOVER WITH TEMPS WARMING UP INTO THE
MID TO UPPER 80S. ONCE AGAIN COULD SEE ENOUGH INSTABILITY AND OLD
BOUNDARIES OVER THE REGION TO HELP FIRE OFF MORE ACTIVITY ONCE
AGAIN...SO WILL KEEP CHANCE POPS GOING.

BY SATURDAY NIGHT...COULD BEGIN TO SEE INFLUENCE FROM T.S.
ARLENE...MAINLY IN THE FORM OF CLOUD COVER AND INCREASED
MOISTURE...WITH BEST CHANCES FOR PCPN IN EASTERN SECTIONS OF CWA ON
SUNDAY AND SUNDAY EVENING.

THEN AS REMNANTS FROM ARLENE MOVE AWAY FROM REGION...FRONTAL
BOUNDARY TO OUR WEST WILL LIFT OUT INTO MO ON MONDAY...WITH MORE
RAIN BEFORE COMING TO AN END EARLY ON TUESDAY. BEYOND THAT UPPER
RIDGE BUILDS TO OUR WEST WITH TROF IN THE EAST...SO SHOULD SEE DRY
CONDITIONS FOR THE REST OF THE FORECAST PERIOD.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

BYRD
Hazardous weather outlook, Jun 10, 2:30 PM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT FRI JUN 10 2005

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-111200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-
330 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. THE
CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE
WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION.  THESE DISTURBANCES WILL ACT UPON VERY WARM AND
UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE
STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075-
084-085-099-111200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-
ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
330 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI
AND WEST CENTRAL ILLINOIS...

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THE MAIN
THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE
WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION.  THESE DISTURBANCES WILL ACT UPON VERY WARM AND
UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE
STRONG THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, Jun 10, 5:06 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             WARRENTON               38.82N 91.14W
06/10/2005  1.00 INCH        WARREN             MO   TRAINED SPOTTER

0600 PM     TSTM WND DMG     WARRENTON               38.82N 91.14W
06/10/2005                   WARREN             MO   TRAINED SPOTTER

            5 INCH DIAMETER TREE LIMBS BLOWN DOWN, GAS GRILL BLOWN
            OFF DECK

&&

GKS
Local storm report, Jun 10, 5:38 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
638 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     FOLEY                   39.05N 90.74W
06/10/2005                   LINCOLN            MO   AMATEUR RADIO

            3 TO 5 INCH DIAMETER TREE BLOWN DOWN AT HIGHWAY 79 AND
            HIGHWAY Y NEAR FOLEY

&&

GKS
Local storm report, Jun 10, 5:42 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     7 SW TROY               38.91N 91.07W
06/10/2005                   LINCOLN            MO   LAW ENFORCEMENT

            5 TO 6 INCH DIAMETER TREE LIMBS BLOWN DOWN ON HIGHWAY U
            BETWEEN HIGHWAYS J AND 47

&&

GKS

The radar

The St Louis radar (KLSX), 104 km away, was scanning. The volume nearest the first event began at 02:17 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
June 10, 8:15 PM CST
Where
Montgomery County, Litchfield
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.183, -89.650

Storm spotters and local law enforcement reported a few trees and large tree limbs down in Litchfield. One tree fell on a car and large branches fell on power lines causing power outages.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451636.